Alert archive / Wyoming / High Wind Warnings in 2013
High Wind Warning 18, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Mar 18, 2013, 10:21 AM MDT for 4 counties in Wyoming. It took effect at Mar 18, 2013, 2:00 PM MDT. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 18, 2013, 10:21 AM MDT (16:21 UTC)
- In effect from
- Mar 18, 2013, 2:00 PM MDT
- Expired
- Mar 18, 2013, 8:09 PM MDT
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 18, 3:15 PM MDT | NON-TSTM WND GST 58 | 6 Nw Elk Mountain, WY | WYDOT HALLECK RIDGE OBSERVATION SITE. |
| Mar 18, 3:50 PM MDT | NON-TSTM WND GST 61 | 7 Nw Elk Mountain, WY | HALLECK RIDGE WYDOT SITE. SUSTAINED AT 50 MPH. |
| Mar 18, 4:10 PM MDT | NON-TSTM WND GST 60 | 11 Ssw Hanna, WY | DANA RIDGE WYDOT SITE. SUSTAINED AT 45 MPH. |
| Mar 18, 4:15 PM MDT | HIGH SUST WINDS 41 | 15 E Sinclair, WY | WALCOTT JUNCTION WYDOT SITE. 41 MPH AVERAGE SUSTAINED WIND BETWEEN 315 AND 415 PM. PEAK GUST TO 57 MPH AT 411 PM MDT. |
| Mar 18, 4:15 PM MDT | HIGH SUST WINDS 41 | 15 E Sinclair, WY | WALCOTT JUNCTION WYDOT SITE. 41 MPH AVERAGE SUSTAINED WIND BETWEEN 415 AND 515 PM. PEAK GUST TO 57 MPH AT 411 PM MDT. |
| Mar 18, 4:31 PM MDT | NON-TSTM WND GST 66 | 7 Nw Elk Mountain, WY | HALLECK RIDGE WYDOT SITE. SUSTAINED AT 54 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 4.4 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1865 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
150 WWUS75 KCYS 181621 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1021 AM MDT MON MAR 18 2013 ...WINDS TO STRENGTHEN AGAIN THIS AFTERNOON AND EVENING ACROSS PORTIONS OF SOUTHEAST WYOMING... .WINDS WILL CONTINUE TO STRENGTHEN THROUGH THE DAY AS SURFACE PRESSURE GRADIENT TIGHTENS ACROSS SOUTHEAST WYOMING. THIS WILL COMBINE WITH STRONGER WINDS ABOVE GROUND LEVEL TO PRODUCE A PERIOD OF STRONG WINDS ACROSS PORTIONS OF SOUTHEAST WYOMING. WYZ104-109-190400- /O.NEW.KCYS.HW.W.0018.130318T2000Z-130319T0400Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY- INCLUDING THE CITIES OF...MUDDY GAP...RAWLINS...SINCLAIR...HANNA 1021 AM MDT MON MAR 18 2013 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING. * TIMING...2 PM THIS AFTERNOON THROUGH 10 PM THIS EVENING. * WINDS...SOUTHWEST AT 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...TRAVEL WILL BE DIFFICULT FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES. MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHEN DRIVING ALONG ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ WYZ106-110-116-117-190600- /O.NEW.KCYS.HW.W.0018.130318T2000Z-130319T0900Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 1021 AM MDT MON MAR 18 2013 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM MDT TUESDAY. * TIMING...2 PM THIS AFTERNOON THROUGH 3 AM TUESDAY MORNING. * WINDS...SOUTHWEST AT 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH. * IMPACTS...TRAVEL WILL BE DIFFICULT FOR LIGHTWEIGHT AND HIGH PROFILE VEHICLES. MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHEN DRIVING ALONG ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ HAHN
1 follow-up statement
646 WWUS75 KCYS 190209 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 809 PM MDT MON MAR 18 2013 ...HIGH WIND WARNING HAS BEEN CANCELLED... WYZ106-110-116-117-190315- /O.CAN.KCYS.HW.W.0018.000000T0000Z-130319T0900Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 809 PM MDT MON MAR 18 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WINDS IN THE WARNED AREAS HAVE CONTINUED TO SHOW A SLOW DECREASE IN INTENSITY THE PAST COUPLE HOURS AND ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. THEREFORE...THE HIGH WIND WARNINGS HAVE BEEN CANCELLED EARLY. WINDS WILL STILL GUST TO 50 MPH NEAR ARLINGTON AND OUT BY RAWLINS THROUGH THE EVENING HOURS. MOTORISTS SHOULD STILL USE CAUTION IF TRAVELING NEAR ARLINGTON...ELK MOUNTAIN AND RAWLINS THROUGH THE EVENING HOURS. $$ WYZ104-109-190315- /O.CAN.KCYS.HW.W.0018.000000T0000Z-130319T0400Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-CENTRAL CARBON COUNTY- INCLUDING THE CITIES OF...MUDDY GAP...RAWLINS...SINCLAIR...HANNA 809 PM MDT MON MAR 18 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WINDS IN THE WARNED AREAS HAVE CONTINUED TO SHOW A SLOW DECREASE IN INTENSITY THE PAST COUPLE HOURS AND ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. THEREFORE...THE HIGH WIND WARNING HAVE BEEN CANCELLED EARLY. WINDS WILL STILL GUST TO 50 MPH NEAR RAWLINS AND SINCLAIR THROUGH THE EVENING HOURS. MOTORISTS SHOULD STILL USE CAUTION IF TRAVELING NEAR RAWLINS AND SINCLAIR THROUGH THE EVENING HOURS. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Mar 18, 9:19 AM MDT, 1 hour 2 minutes earlier.
Area forecast discussion, Mar 18, 9:19 AM MDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 919 AM MDT MON MAR 18 2013 .UPDATE... TWO POTENTIAL WEATHER IMPACTS OVER THE NEXT 24 HOURS. FIRST WILL BE THE POSSIBILITY OF RAIN/SNOW SHOWERS ACROSS EAST CENTRAL WYOMING AND THE NORTHERN NEBRASKA PANHANDLE LATER THIS AFTERNOON AND EARLY THIS EVENING. DESPITE ABSENT QPF OUTPUT FROM 12Z MODELS...A CLOSER LOOK AT 700MB EPV AND FRONTOGENESIS ALONG WITH LIFTED INDICES THAT WILL NEAR ZERO...EXPECT AT LEAST THE CHANCE FOR BANDED SHOWER ACTIVITY LATER TODAY. SO IN A RECENT UPDATE ADDED SMALL PRECIP CHANCES IN THAT AREA. THE SECOND CONCERN WILL THE POTENTIAL FOR A MARGINAL HIGH WIND EVENT FOR THE WIND PRONE AREAS TONIGHT. WILL MAKE A DECISION ON WHETHER OR NOT THIS EVENT WILL NECESSITATE A HIGHLIGHT BY EARLY AFTERNOON. FORECAST IN GOOD SHAPE...WITH ONLY MINOR OTHER ADJUSTMENTS MADE. HAHN && .PREV DISCUSSION... /ISSUED 354 AM MDT MON MAR 18 2013/ SHORT TERM...TODAY THROUGH WEDNESDAY. TODAY...STRONG NORTHWEST FLOW ALOFT CONTINUES. PROGGED SURFACE THROUGH 700 MB GRADIENTS SUGGEST WINDS WILL APPROACH HIGH WIND CRITERIA ACROSS CARBON COUNTY THIS AFTERNOON...THOUGH BELIEVE HIGH WIND THRESHOLDS WILL NOT BE EXCEEDED. THANKS FOR THE COORDINATION RIVERTON. ENOUGH MID LEVEL MOISTURE IN NORTHWEST FLOW ALOFT TO PRODUCE SCATTERED TO NUMEROUS OROGRAPHIC SNOW SHOWERS OVER THE SNOWY AND SIERRA MADRE RANGES. DRY ELSEWHERE. TONIGHT...DECREASING MID LEVEL MOISTURE...THUS DECREASING OROGRAPHIC SNOW SHOWERS OVER THE SNOWY AND SIERRA MADRE RANGES. TUESDAY...HEIGHTS ALOFT BEGIN TO INCREASE AS THE NEXT LOW AMPLITUDE SHORTWAVE RIDGE ALOFT MOVES OVER IDAHO. SLOW WARMING TREND DEVELOPS. DRY DAY DUE TO LIMITED LOW AND MID LEVEL MOISTURE. TUESDAY NIGHT...RIDGE ALOFT TRANSLATES INTO WESTERN WYOMING... CONTINUING THE DRY TREND DUE TO LACK OF LOW AND MID LEVEL MOISTURE. WEDNESDAY...LOW AMPLITUDE SHORTWAVE RIDGE ALOFT MOVES OVERHEAD WITH MOIST WEST FLOW ALOFT SPREADING SCATTERED OROGRAPHIC SHOWERS OVER CARBON COUNTY IN THE AFTERNOON...MOST NUMEROUS OVER THE SNOWY AND SIERRA MADRE RANGES. WARMING TREND CONTINUES BASED ON HEIGHTS ALOFT AND THICKNESS RISES. LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY... COOL AND UNSETTLED THROUGH THE LONG TERM FORECAST PERIOD. WILL START OFF WITH INCREASING CLOUDS AND CHANCES FOR PRECIPITATION WEDNESDAY NIGHT AS AN UPPER LEVEL TROUGH APPROACHES. MODELS HAVE TRENDED SLOWLY WITH THE ARRIVAL OF THE UPPER TROUGH SO DID BACK OFF ON POPS SOMEWHAT WEDNESDAY NIGHT BUT MAYBE NOT ENOUGH. WILL CONTINUE TO WATCH THE TREND AND ADJUST ACCORDINGLY. MAIN CHANCE FOR PRECIPITATION SHOULD BE LATER THURSDAY AND THROUGH THURSDAY NIGHT. GIVEN THE SLOWER AND FARTHER SOUTH SOLUTIONS...THE STRONG UPPER LEVEL DYNAMICS SHOULD BE OVER THE FORECAST AREA THURSDAY AND THURSDAY NIGHT. NOT LOOKING AT A LOT OF MOISTURE WITH THIS SYSTEM...BUT COULD SEE A QUARTER TO HALF INCH IN SOME PLACES GIVEN THE RIGHT TRACK OF THE UPPER LEVEL LOW. IT SHOULD BE WARM ENOUGH THURSDAY AFTERNOON FOR MOSTLY RAIN INTO THE PLAINS WITH A MIX OF RAIN AND SNOW WEST OF THE LARAMIE RANGE. BY THURSDAY NIGHT COLDER AIR WILL FILTER ACROSS THE AREA WITH PRECIPITATION CHANGING TO SNOW ACROSS THE FORECAST AREA. FRIDAY THROUGH SUNDAY WILL CONTINUE TO SEE CHANCES FOR PRECIPITATION BUT EXACT TIMING AND PLACEMENT OF SHOWER ACTIVITY VERY DIFFICULT TO DETERMINE AT THIS TIME. GFS TRENDED TOWARD THE EC WITH THE UPPER LEVEL TROUGH FARTHER WEST AND DIGGING FARTHER SOUTH. THIS WOULD MEAN TEMPERATURES NEAR TO BELOW NORMAL THROUGH AT LEAST SUNDAY IF NOT INTO MID NEXT WEEK. PRECIPITATION TYPE WILL BE A QUESTION AT LOWER ELEVATIONS BUT SHOULD BE SNOW ACROSS THE HIGHER ELEVATIONS. && .AVIATION...12Z TAF ISSUANCE...GUSTY WINDS WILL BE FOUND ACROSS THE FORECAST AREA THROUGH THIS AFTERNOON. THERE CURRENTLY IS A LULL IN THE WINDS OVER THE NEBRASKA PANHANDLE BUT GUSTS OVER 30 KTS WILL OCCUR BY THIS AFTERNOON. OVER SOUTHEAST WYOMING GUSTS OVER 40 KTS WILL BE COMMON DURING THE DAYLIGHT HOURS. VFR ACROSS THE FORECAST AREA THROUGH THE TAF PERIOD. WINDS WILL BECOME LIGHT ACROSS THE PLAINS THIS EVENING WITH SOME HIGHER GUSTS CONTINUE WEST OF THE LARAMIE RANGE. && FIRE WEATHER...MINIMAL CONCERNS AS AFTERNOON HUMIDITIES WILL REMAIN ABOVE CRITICAL THRESHOLDS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...RUBIN LONG TERM/AVIATION...LIEBL
Hazardous weather outlook, Mar 18, 4:30 AM MDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 430 AM MDT MON MAR 18 2013 WYZ101>119-191030- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 430 AM MDT MON MAR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS WILL RETURN TO SOUTHEAST WYOMING TODAY BUT WILL NOT BE QUITE AS STRONG AS MONDAY. WINDS WILL GUST BETWEEN 40 TO 55 MPH THIS AFTERNOON WITH THE STRONGEST GUSTS FOUND ALONG AND WEST OF THE LARAMIE RANGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR SNOW MAINLY THURSDAY NIGHT. AT THIS TIME ANY ACCUMULATIONS OUTSIDE OF THE MOUNTAINS ARE EXPECTED TO BE MINIMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-191030- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 430 AM MDT MON MAR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS WILL RETURN TO THE WESTERN NEBRASKA PANHANDLE TODAY BUT WILL NOT BE QUITE AS STRONG AS MONDAY. WINDS WILL GUST BETWEEN 35 TO 45 MPH THIS AFTERNOON. WINDS WILL RAPIDLY DECREASE THIS EVENING...BECOMING LIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR SNOW MAINLY THURSDAY NIGHT. AT THIS TIME ANY SNOW ACCUMULATIONS ARE EXPECTED TO BE MINIMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE LIEBL
Nearby
High Wind Warnings in Wyoming, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.